Alert archive / California / High Surf Warnings in 2009
High Surf Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this high surf warning at Feb 11, 2009, 3:41 AM PST. It took effect at Feb 11, 2009, 11:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 3:41 AM PST (11:41 UTC)
- In effect from
- Feb 11, 2009, 11:00 AM PST
- Expired
- Feb 11, 2009, 7:30 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 111141 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 341 AM PST WED FEB 11 2009 CAZ001-120000- /O.NEW.KEKA.SU.W.0001.090211T1900Z-090212T0500Z/ /O.EXT.KEKA.SU.Y.0002.000000T0000Z-090211T1900Z/ REDWOOD COAST- 341 AM PST WED FEB 11 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... ...HIGH SURF WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PST THIS EVENING. THE HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS IMPACTING THE REDWOOD COAST. THE SWELL IS EXPECTED TO PEAK NEAR 25 FEET THIS AFTERNOON. BREAKER HEIGHTS OF 28 TO 32 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL SUBSIDE DURING THE OVERNIGHT HOURS TONIGHT. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-120000- /O.NEW.KEKA.SU.W.0001.090211T2100Z-090212T0700Z/ /O.EXT.KEKA.SU.Y.0002.000000T0000Z-090211T2100Z/ MENDOCINO COAST- 341 AM PST WED FEB 11 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH SURF WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING. THE HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS IMPACTING THE MENDOCINO COAST. THE SWELL IS EXPECTED TO PEAK NEAR 25 FEET THIS AFTERNOON. BREAKER HEIGHTS OF 28 TO 32 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL SUBSIDE DURING THE OVERNIGHT HOURS TONIGHT. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
2 follow-up statements
000 WHUS46 KEKA 112138 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 138 PM PST WED FEB 11 2009 CAZ001-002-120400- /O.EXT.KEKA.SU.W.0001.000000T0000Z-090212T0400Z/ REDWOOD COAST-MENDOCINO COAST- 138 PM PST WED FEB 11 2009 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS IMPACTING THE REDWOOD COAST. THE SWELL IS EXPECTED TO PEAK NEAR 25 FEET THIS AFTERNOON. BREAKER HEIGHTS OF 28 TO 32 FT ARE EXPECTED... ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL LATER THIS EVENING AND DURING THE OVERNIGHT HOURS. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KEKA 120330 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 730 PM PST WED FEB 11 2009 CAZ001-002-121000- /O.CAN.KEKA.SU.W.0001.000000T0000Z-090212T0400Z/ /O.NEW.KEKA.SU.Y.0003.090212T0330Z-090212T1000Z/ REDWOOD COAST-MENDOCINO COAST- 730 PM PST WED FEB 11 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM PST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. THE STORM CURRENTLY IMPACTING NORTHWEST CALIFORNIA GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL THAT IS IMPACTING THE COAST. THE SWELL PEAKED NEAR 25 FEET EARLIER THIS AFTERNOON AND WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. BREAKER HEIGHTS OF 21 TO 23 FT ALONG NORTHWEST FACING BEACHES WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS. THOSE PLANNING ON VISITING AREA BEACHES ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf warning went out at Feb 10, 3:00 PM PST, 12 hours 41 minutes earlier.
Area forecast discussion, Feb 10, 3:00 PM PST, 12 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST TUE FEB 10 2009 .SYNOPSIS...UNSETTLED WEATHER CONTINUES ACROSS NORTHWEST CALIFORNIA AS ANOTHER PACIFIC STORM WILL SPREAD RAIN AND SNOW ACROSS NORTHWEST CALIFORNIA ON WEDNESDAY. THE WINTERY PATTERN IS EXPECTED TO PERSIST INTO NEXT WEEK. && .SHORT TERM...TODAY THROUGH THURSDAY...SATELLITE AND RADAR IMAGERY SHOWS A COLD FRONT QUICKLY MOVING ACROSS NW CA THIS AFTERNOON. SPOTTER REPORTS AND TEMPERATURE OBSERVATIONS PLACE SNOW LEVELS NEAR 2500 FEET THIS AFTERNOON. WE HAVE RECEIVED REPORTS OF SNOW AT LOWER ELEVATIONS IN SHELTERED VALLEYS WHERE COLD OVERNIGHT AIR HAS NOT BEEN ABLE TO MIX OUT. PRECIPITATION WILL TURN TO SHOWERS BEHIND THE FRONT LATE THIS AFTERNOON/EARLY EVENING. THE SHOWERS WILL BE RATHER ISOLATED AT FIRST AS VISIBLE SATELLITE IMAGERY SHOWS A DISTINCT BOUNDARY WITH THE FRONT. SNOW LEVELS WILL LOWER TONIGHT AS COLDER AIR MOVES IN BEHIND THE FRONT. SHOWERS WILL INTENSIFY LATER THIS EVENING...WITH POSSIBLE THUNDERSTORMS ALONG THE COAST...AS THE LOW PRESSURE SYSTEM ASSOCIATED WITH THE CURRENT FRONT NEARS THE REGION. RAIN AND LOW ELEVATION SNOW WILL CONTINUE WEDNESDAY AS A SECONDARY COLD FRONT MOVES ACROSS THE FORECAST AREA. HAVE MAINTAINED THE TIMING OF THE WINTER WEATHER ADVISORY AS SNOW AMOUNTS TONIGHT THROUGH WED NIGHT ARE STILL EXPECTED TO REACH CRITERIA. PLEASE SEE SFOWSWEKA FOR MORE INFORMATION. ANOTHER LOW PRESSURE SYSTEM WILL DROP FROM THE GULF OF ALASKA TOWARDS NW CA WED NIGHT AND BRING ANOTHER ROUND OF RAIN AND SNOW THURSDAY AND FRIDAY. TEMPERATURES WILL ONLY SLIGHTLY REBOUND BETWEEN THE TWO LOWS. MODELS FORECAST THE LOW ON THURSDAY TO BE COLDER THAN THE CURRENT SYSTEM AND EXPECT SNOW TO FALL DOWN TO VALLEY FLOORS THURSDAY NIGHT...WITH SNOW FLURRIES POSSIBLE ALONG THE COAST. TH MID RANGE MODELS ARE IN GOOD AGREEMENT WITH THE LOW PRESSURE SYSTEM CONTINUING TO GENERATE SHOWERS THROUGH FRI NIGHT. SREF PROBABILITY FOR NEGATIVE LIS IS 20 TO 50 PERCENT FRIDAY AFTERNOON AND NIGHT SO HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS. THE LOW WILL SHIFT SE OF THE REGION SAT MORNING BUT ANOTHER UPPER LOW FOLLOWS CLOSE BEHIND. THESE TWO LOWS WILL BRING RAIN AND SNOW SHOWERS...AND MAINTAIN LOW SNOW LEVELS THROUGH MONDAY. HAVE INCREASED POPS MONDAY NIGHT AS ECMWF AND GFS ARE IN FAIR AGREEMENT ON A COLD FRONT MOVING ACROSS NW CA. TH && .AVIATION...THE WIND AND RAIN ASSOCIATED WITH A COLD FRONT THAT IS CURRENTLY SWEEPING THROUGH THE NORTHERN PORTION OF THE STATE WILL EXIT THE REGION TO THE EAST LATER THIS EVENING. PARTLY CLOUDY SKIES WILL BRING SHORT TERM VFR CONDITIONS TO MOST TERMINALS LATER TONIGHT WITH THE EXCEPTION OF THE COASTAL SITES WHERE LOW CLOUDS AND MOISTURE MAY HANG UP. THE MAIN UPPER TROUGH WILL DIG SOUTH OVER THE REGION PROVIDING ANOTHER SURFACE FEATURE WEDNESDAY MORNING. MORE CLOUDS...RAIN SHOWERS AND SNOW SHOWERS TO ELEVATIONS ABOVE 1500 FEET ARE LIKELY THROUGH THE END OF THE TAF CYCLE. && .MARINE...WINDS ACROSS THE COASTAL WATERS WILL DIMINISH RAPIDLY THIS AFTERNOON AS A WINTER FRONT EXITS THE WATERS TO THE EAST. SOUTHWEST WINDS BEHIND THE FRONT WILL REMAIN GUSTY THROUGH WEDNESDAY AS A SURFACE LOW DROPS SOUTH INTO THE NORTHERN CALIFORNIA WATERS. ALTHOUGH SEA STATE CONDITIONS WILL ALSO STABILIZE HAVE ELECTED TO CONTINUE THE HAZ SEAS WARNING THROUGH TOMORROW AS THE WELL ADVERTISED LARGE LONG PERIOD NORTHWEST SWELL TRAIN ASSOCIATED ARRIVES TO THE WATERS EARLY WEDNESDAY. THE SWELL IS ALSO WARRANTS A CONTINUATION OF THE HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO EARLY THURSDAY MORNING. THE SWELL WILL QUICKLY SUBSIDE BELOW ADVISORY LEVELS THURSDAY MORNING. THE REMAINDER OF THE WEEK A NORTHWEST SWELL OVER 10 FT WILL CONTINUE TO MOVE THROUGH THE WATERS. && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM ADVISORY ZONES 003...004...076 IN EFFECT UNTIL WEDNESDAY NIGHT. HAZARDOUS SEAS WARNING ALL WATERS. SMALL CRAFT ADVISORY FOR WIND ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 10, 5:44 AM PST, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 544 AM PST TUE FEB 10 2009 CAZ001-111345- REDWOOD COAST- 544 AM PST TUE FEB 10 2009 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM PST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BEGIN TO AFFECT NORTHWEST CALIFORNIA THIS AFTERNOON. ISOLATED THUNDERSTORMS...AS WELL AS BREAKING WAVES BETWEEN 23 AND 27 FEET IN THE SURF ZONE WILL BE POSSIBLE AFTER MIDNIGHT. IN ADDITION...STRONG SOUTHERLY WINDS CAN BE EXPECTED TODAY WITH GUSTS NEAR 40 MPH POSSIBLE NEAR CRESCENT CITY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF PACIFIC STORMS WILL BRING ISOLATED THUNDERSTORM CHANCES TO THE COAST ON WEDNESDAY...FRIDAY AND POSSIBLY SATURDAY. LARGE BREAKING WAVES BETWEEN 23 AND 27 FEET WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ002-111345- MENDOCINO COAST- 544 AM PST TUE FEB 10 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM PST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BEGIN TO AFFECT NORTHWEST CALIFORNIA THIS AFTERNOON. ISOLATED THUNDERSTORMS...AS WELL AS BREAKING WAVES BETWEEN 23 AND 27 FEET IN THE SURF ZONE WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF PACIFIC STORMS WILL BRING ISOLATED THUNDERSTORM CHANCES TO THE COAST ON WEDNESDAY AND WEDNESDAY NIGHT...AND AGAIN ON FRIDAY. LARGE BREAKING WAVES BETWEEN 23 AND 27 FEET WILL BE POSSIBLE IN THE SURF ZONE ON WEDNESDAY AND WEDNESDAY NIGHT. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-076-111345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 544 AM PST TUE FEB 10 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BEGIN TO AFFECT NORTHWEST CALIFORNIA THIS AFTERNOON. SNOW LEVELS WILL BEGIN AROUND 3500 FEET IN THE AFTERNOON...FALLING TO NEAR 2000 FEET OVERNIGHT. SNOW ACCUMULATIONS WILL LIKELY BE BETWEEN 2 AND 4 INCHES. THESE CONDITIONS WILL ADVERSELY IMPACT AREA TRAVEL...ESPECIALLY ALONG HIGHWAYS 299 AND 36. STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS VIA NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THE WINTER WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SNOW ACCUMULATION IS EXPECTED ON WEDNESDAY WITH SNOW LEVELS RESIDING AROUND 2000 FEET. 2 TO 4 INCHES OF SNOW IS EXPECTED INTO THE EVENING HOURS WHEN PRECIP CHANCES ARE EXPECTED TO DECREASE. THIS ADDITIONAL SNOW WILL CONTINUE TO ADVERSELY IMPACT AREA TRAVEL...ESPECIALLY ALONG HIGHWAYS 299 AND 36. A SERIES OF STORMS WILL BRING MORE RAIN/SNOW TO THE AREA ON THURSDAY NIGHT AND FRIDAY...AND AGAIN OVER THE WEEKEND. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. BK
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:21 PM PST | Winter Storm Watch | EKA | 14 hr |
Nearby
High Surf Warnings in California, 2009Every high surf warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.